Alert archive / South Carolina / Lake Wind Advisories in 2005
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 24, 2005, 3:39 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2005, 3:39 AM EST (08:39 UTC)
- Expired
- Nov 24, 2005, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 240839 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 339 AM EST THU NOV 24 2005 ...LAKE WIND ADVISORY UNTIL 400 PM... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 241645- /O.NEW.KCAE.LW.Y.0013.051124T0839Z-051124T2100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 339 AM EST THU NOV 24 2005 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WEST SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL DEVELOP DURING THE MORNING AND CONTINUE THROUGH THE AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
3 follow-up statements
000 WWUS72 KCAE 240851 CCA NPWCAE URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE COLUMBIA SC 350 AM EST THU NOV 24 2005 ...LAKE WIND ADVISORY UNTIL 400 PM... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 241715- /O.COR.KCAE.LW.Y.0013.051124T0850Z-051124T2100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 350 AM EST THU NOV 24 2005 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. WEST SOUTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP DURING THE MORNING AND CONTINUE THROUGH THE AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 241759 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1259 PM EST THU NOV 24 2005 ...LAKE WIND ADVISORY UNTIL 400 PM... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 242100- /O.CON.KCAE.LW.Y.0013.000000T0000Z-051124T2100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1259 PM EST THU NOV 24 2005 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... WEST SOUTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS OVER 30 KNOTS...WILL CONTINUE THROUGH THE AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 242018 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 318 PM EST THU NOV 24 2005 ...LAKE WIND ADVISORY UNTIL 600 PM... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 242300- /O.EXT.KCAE.LW.Y.0013.000000T0000Z-051124T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 318 PM EST THU NOV 24 2005 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. WEST SOUTHWEST WINDS OF 15 TO 25 KNOTS...WITH GUSTS OVER 30 KNOTS...WILL CONTINUE INTO EARLY THIS EVENING. WINDS ARE EXPECTED TO DECREASE TO AROUND 10 KNOTS AFTER SUNSET. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 24, 2:35 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 24, 2:35 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 235 AM EST THU NOV 24 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... BROAD UPPER TROUGH IN THE GREAT LAKES.NORTHEAST. WARM AIR ADVECTION THIS MORNING...WITH 850MB COLD AIR ADVECTION DEVELOPING BY AFTERNOON. SURFACE COLD FRONT NOW MOVING SOUTHEAST ACROSS NORTHERN KENTUCKY. FRONT EXPECTED TO MOVE ACROSS SOUTH CAROLINA THIS AFTERNOON. WITH DOWNSLOPE FLOW THIS AFTERNOON EXPECT ONLY A FEW MID AND HIGH LEVEL CLOUDS. BREEZY CONDITIONS EXPECTED TODAY WITH STRONG LOW LEVEL JET 40 TO 50 KTS AT 850MB THROUGH EARLY AFTERNOON. WILL ISSUE LAKE WIND ADVISORY. MOS TEMPS LOOK A LITTLE TOO WARM ALTHOUGH DOWNSLOPE FLOW AND SOMEWHAT WARM START. WILL CUT CONSENSUS A FEW DEGREES...ESPECIALLY WITH MODELS SHOWING COLD AIR ADVECTION. SURFACE HIGH IN THE MIDWEST....BUILDING ACROSS REGION FRIDAY. EXPECT SOME HIGH CLOUDS ASSOCIATED WITH SOUTHERN STREAM SOUTHWEST JET...SHOULD BE A MUCH COOLER DAY. POTENTIAL FOR COLD MORNING SATURDAY...WITH LOCAL RADIATIONAL SCHEME IN THE LOW TO MID 20S...BUT MID/HIGH CLOUDS EXPECTED. COASTAL TROUGH POSSIBLY DEVELOPING LATE SATURDAY...MAY SEE INCREASE IN MOISTURE...ESPECIALLY IN THE CSRA/EAST MIDLANDS BY AFTERNOON. SLIGHT MODERATION IN TEMPERATURES. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... UPPER TROUGH MOVING FROM TEXAS TO SOUTHERN MISSISSIPPI VALLEY EARLY SUNDAY...BOTH GFS/NAM SUGGEST POTENTIAL FOR WEAK COLD AIR DAMMING SUNDAY. ISENTROPIC LIFT/GOOD MOISTURE FLUX FROM GULF NOTED. ENSEMBLE POPS CHANCE...SO WILL PUT A CHANCE RAIN IN FOR SUNDAY AND LOWER TEMPS SLIGHTLY. NO OTHER CHANGES TO EXTENDED. && .AVIATION... VFR CONDITIONS NEXT 24 HOURS WITH VERY FEW CLOUDS. DRY COLD FRONT WILL MOVE THROUGH THE AREA AFTER 18Z. 925 MB WINDS WEST AT 50 KT AT 09Z BUT ARE LOWER WEST AT 40 KT AFTER 12Z. WILL CAUSE SOME GUSTY SURFACE WINDS 15-25 KT WITH A FEW HIGHER GUSTS TO NEAR 28-30 KT. LOW LEVEL WIND SHEAR SURFACE TO 2 THOUSAND FT UNTIL 09Z. 925 MB WINDS DROP OFF AFTER 21Z AS FRONT MOVES AWAY AND PRESSURE GRADIENT DECREASES. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...LAKE WIND ADVISORY 7AM UNTIL 4 PM ALL CWA. GA...LAKE WIND ADVISORY 7AM UNTIL 4 PM ALL CWA. &&
Hazardous weather outlook, Nov 23, 4:35 AM EST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 435 AM EST WED NOV 23 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240935- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 435 AM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Lake Wind Advisories in South Carolina, 2005Lake Wind Advisories in Georgia, 2005Every lake wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.